Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Zispin / mirtazapine posts about Zispin / mirtazapine
Reply
 
Thread Tools Display Modes
  #1  
Old 20-01-13, 11:35
katy2104 katy2104 is offline
New member
 
Join Date: Oct 2012
Posts: 52
Could the Mirtazapine be making me worse?

I am currently taking 30mg Mirtazapine along with 10mg Ciprlex. When I started Mirtazapine about 3 months ago it helped for a short time and then the depression started creeping back. A Psychiatrist has now added Cipralex which I am happy to take as I used to take Citalopram (similar drug) and it kept me well for a number of years until last year. I am at my wits end feeling anxiety and low and worry that I am never going to get well again. I am beginning to wonder if Mirtazapine is doing anything for me apart from helping me get off to sleep although I have now started waking through the night. I know tablets will not make all my problems go away (grief), I am doing everything I can to help myself but I'm steadily losing the will to fight this anymore. Is it possible I am on too much medication?
Reply With Quote
  #2  
Old 20-01-13, 16:52
ElizabethJane's Avatar
ElizabethJane ElizabethJane is offline
Senior Member
 
Join Date: Jul 2008
Posts: 2,605
Re: Could the Mirtazapine be making me worse?

Dear Katy I'm sorry that you are feeling so unwell. I can only comment on my experience of both mirtazapine and lithium. Doctors often augment another anti d with mirtazapine so there isn't any danger there. It was my psychiatrist that added mirtazapine to the lithium. I was also taking dothiepin 175mg at the time so definitely over medicated. If your anxiety is still very bad then I would suggest that you ring your GP or psychiatrist's secretary in the morning. Mirtazapine does stop working and sometimes it can increase anxiety. If you have suffered a bereavement then maybe ask your GP about some counselling. My Dad died in 2011 and I still feel upset about it but managing to cope with it. Take care and keep posting. Sleep issues can be a problem. I have an emergency supply of zopiclone but I cannot recommend anything - let your GP decide. EJ.
Reply With Quote
  #3  
Old 20-01-13, 18:35
katy2104 katy2104 is offline
New member
 
Join Date: Oct 2012
Posts: 52
Re: Could the Mirtazapine be making me worse?

Hello EJ and thanks for answering my post; I knew I could rely on you. I do think Mirtazapine helped for the first few weeks, I couldn't believe how much better I felt, however I think it did stop working as I could feel my mood deteriorate again and I was doing everything I could to help myself. I got referred to a psychiatrist who added Cipralex which I have been taking for nearly a couple of months now. I had previously taken Citalopram and this had always kept me well until the bereavements. I don't feel like the Mirtazapine is doing anything other than make me sleep a bit better. I am beginning to wonder if it is making the anxiety worse as the Cipralex has improved my mood. It's awful feeling like this and I know the grief plays a big part (I am having counselling). I would have expected the anxiety to be improving by now rather than getting worse. Have you come across this happening before with Mirtazapine? I will ring psych tomorrow. Thanks again x
Reply With Quote
  #4  
Old 20-01-13, 18:46
ElizabethJane's Avatar
ElizabethJane ElizabethJane is offline
Senior Member
 
Join Date: Jul 2008
Posts: 2,605
Re: Could the Mirtazapine be making me worse?

Hi Katy I experienced severe anxiety whilst withdrawing from mirtazapine. I know that for many others they have needed something else to tackle the anxiety. My problem has always been severe depression although I'm 90% cured. You might need something in the short term or your psychiatrist might take you off mirtazapine? This is always done very slowly as it can be a beast to withdraw from. Serotonin syndrome occurs when there is too much serotonin in the blood (I think this is what you were hinting at taking mirt and cipralex together). It is very rare. I believe that I am more at risk taking lithium and mirtazapine together. It is always worth being aware of the risks though. EJ
Reply With Quote
  #5  
Old 20-01-13, 18:59
katy2104 katy2104 is offline
New member
 
Join Date: Oct 2012
Posts: 52
Re: Could the Mirtazapine be making me worse?

Hi EJ, I'm not worried about Serotonin syndrome just the fact that my anxiety is worse. Can Mirtazapine make anxiety worse? I haven't reduced the dose, I'm still on 30mg but was thinking of taking 15mg tonight. I take 10mg of Cipralex which is supposed to help anxiety; I feel all the side effects from the Cipralex have subsided. I just don't know what to do and just want to function properly again and I know you can't tell me what to do, I just feel like I'm searching for answers. Thanks for caring x
Reply With Quote
  #6  
Old 20-01-13, 19:17
Mark13's Avatar
Mark13 Mark13 is offline
Senior Member
 
Join Date: Dec 2012
Posts: 1,767
Re: Could the Mirtazapine be making me worse?

Increased anxiety is a listed side effect of Cipralex, but not mirtazapine. Maybe the new drug is the culprit?
__________________
Daily Medication for GAD: Amitriptyline 35mg and Mirtazapine 15mg
Occasional Medication: Atenolol 50mg as needed
Self-help:
ACT / Mindfulness books
Reply With Quote
  #7  
Old 20-01-13, 19:37
katy2104 katy2104 is offline
New member
 
Join Date: Oct 2012
Posts: 52
Re: Could the Mirtazapine be making me worse?

Hi Mark, thanks for your input. I really don't know what to think; I lost confidence in the Mirtazapine when it seemed to stop working after 3 - 4 weeks; there was a definate improvement quite quickly at first. Because I have taken citalopram successfully before and Cipralex is a similar drug it seemed sensible to try it. It has helped my mood lately and I did have increased anxiety at first. It's just these last couple of days it has got worse. I'm just sick of feeling like this really; just taken 2mg diazepam and it has hardly touched it. Maybe it's just me getting anxious about anxiety!!!!
Reply With Quote
  #8  
Old 20-01-13, 22:09
Mark13's Avatar
Mark13 Mark13 is offline
Senior Member
 
Join Date: Dec 2012
Posts: 1,767
Re: Could the Mirtazapine be making me worse?

All SSRIs can cause increased anxiety, that's one of the reasons I couldn't tolerate citalopram, fluoxetine or fluvoxamine for long.

I agree that common sense dictates that if the 2 drugs are chemically related you'd expect your tolerance to the side effects to be broadly similar.

However, I've been on citalopram on 3 different occasions and suffered slightly different side effects each time. No idea why.
__________________
Daily Medication for GAD: Amitriptyline 35mg and Mirtazapine 15mg
Occasional Medication: Atenolol 50mg as needed
Self-help:
ACT / Mindfulness books
Reply With Quote
  #9  
Old 21-01-13, 10:17
Cocomademoiselle's Avatar
Cocomademoiselle Cocomademoiselle is offline
New member
 
Join Date: Oct 2012
Posts: 96
Re: Could the Mirtazapine be making me worse?

Hi Katy sorry to see you are struggling. When I switched from Cipralex to Mirtazapine the first few weeks were fine, probably because I still had Cipralex in my system. When I went up to 30mg of Mirtazapine and stopped Cipralex, the 30mg Mirtazapine done nothing for me at all, I did feel that it was making me worse but my GP said that it was more likely that it wasnt working rather than making me feel worse, or if we had gone up to 30mg sooner then it may have worked. I only gave it 5 weeks. In the end went back onto Cipralex 20mg and take 15mg Mirtazapine as an add on. I think that the Mirt just helps me sleep but they do say that it can augment/boots another anti d.

Im not sure in your case what it could be. Maybe if you feel Cipralex is working then you could possible increase it to 20mg which is the max dose. Also when I stopped the 30mg Mirtazapine after taking it for 5 weeks, I just stopped and I did not get withdrawal but then after a week I was taking 15mg again alongside the Cipralex.

I feel alot better than I did but am not by any means cured. I am not sure if that is down to 20mg on its own or in combination with 15mg Mirtazapine.

I hope you get to speak to your doc or psychiatrist and they can help you.

Take Care xxx
Reply With Quote
  #10  
Old 21-01-13, 10:35
katy2104 katy2104 is offline
New member
 
Join Date: Oct 2012
Posts: 52
Re: Could the Mirtazapine be making me worse?

Hi Faye, I feel the same about Mirtazapine ie at first it helped then it seemed to stop. I have read many similar experiences about it not working for long. I tried to go up to 15mg cipralex but I think it was too soon. Gonna stay on 10mg for a bit, i was always on 20mg Citalopram and that worked for years. I cut down the Mirtazapine to 15mg last night as I didn't see the point in taking 30 if it was not doing anything and maybe making things worse. I just don't know anymore and I'm fed up of feeling like this and I've just taken 5mg diazepam as the anxiety is doing me in. Are you at work? xx
Reply With Quote
Reply

Tags
making, mirtazapine, worse


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Over half making me worse!! katie23 General Anxiety 11 09-03-12 12:45
Is it making me worse? ems73 Sertraline / Zoloft / Lustral 5 01-03-12 13:25
Making it worse? Conorm Health Anxiety 14 01-02-12 11:20
Could Mirena be making me worse? Please help if you can jessieblue Female health issues 3 13-08-11 02:03
Could the pill be making me worse?? fairyclairy Symptoms 16 21-07-10 21:35


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.